Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2001, 1:56 PM CDT for Todd County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 1:56 PM CDT (18:56 UTC)
- Expired
- Jun 21, 2001, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:09 PM CDT | Thunderstorm Wind 50 E | Britmart, KY | Power lines, tree limbs, and a large tree were blown down at the junction of Highways 181 and 171. Gusts were estimated between 55 and 60 MPH. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 211856 SVRPAH KYC219-211930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 156 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 230 PM CDT * AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALLEGRE...MOVING NORTHEAST AT 25 MPH. STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3700 8727 3674 8731 3685 8713 3701 8713 KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:42 AM CDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jun 21, 2:42 AM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 242 AM CDT THU JUN 21 2001 THE MAIN FORECAST CHALLENGE WILL HEAVY RAIN POTENTIAL TODAY. AT 0530Z...KPAH 88-D SHOWING SCATTERED TS/SHRA MOVING NORTHEAST ALONG AND JUST NORTH OF A KPOF-KPAH-KEVV LINE. THE POSITION OF THIS PRECIPITATION WAS COINCIDENT TO A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE CWFA. WV AND LTG DISPLAY INDICATED A MORE DEFINED AREA OF CONVECTION FROM THE TEXAS PANHANDLE NORTHEAST INTO NORTHERN MISSOURI. UPSTREAM OF THIS FEATURE WAS YET ANOTHER VORT CENTER CENTERED OVER NORTHEAST SOUTH DAKOTA. COMPARISON OF THE VARIOUS 21/00Z MODEL OUTPUT FOR THE PROGRESSION OF 5H VORT MOTION WITH THE WV SAT PIX THROUGH 21/06Z REVEALS THE NGM DOING A SLIGHTLY BETTER JOB OVER THE ETA...WITH THE AVN THE LEAST ON TRACK. GIVEN THIS WILL FAVOR THE NGM SOLUTION THE GREATEST FOR THE TIMING/PATH OF UPPER LEVEL FEATURES. TS/SHRA CONTINUE TO LOOK PROMISING FOR TODAY WITH THE CONTINUED PLACEMENT OF THE SURFACE FRONT OVER THE AREA AND TWO UPPER LEVEL SHORTWAVE TROUGHS TAKING AIM ON THE REGION. THE WEAKER OF THE TWO IS SCHEDULED FOR AN EARLY MORNING ARRIVAL PASSING PRIMARILY OVER NORTHERN PORTION OF THE AREA. THE SECOND LOOKS TO HAVE A LATE AFTERNOON/EARLY EVENING ARRIVAL TIME. THIS STRONGER FEATURE WILL HELP PUSH THE SURFACE FRONT SOUTHEAST AS A COLD FRONT AND INVITE ORGANIZED CONVECTION POSSIBLY IN THE FORM OF A SQUALL LINE ACROSS PRIMARILY THE EASTERN HALF OF THE CWFA. LATEST FFG FOR THE CWFA SUGGESTS NORTHERN PARTS OF THE CWFA...IN PARTICULAR MY INDIANA COUNTIES AND THOSE OF KY AND IL WHICH BORDER THE OHIO AND WABASH RIVERS RESPECTIVELY...HAVE THE GREATEST POTENTIAL FOR FLASH FLOODING WITH 1 HR VALUES AS LOW AS 0.6 IN/HR WITH 1.2 IN/HR AS A MEAN. 6 HR FFG VALUES RANGE FROM ROUGHLY 1.5 TO 2.5 INCHES...AGAIN SOME OF THE LOWEST IN MY CWFA. HEADING SOUTH AND WEST OF THIS LOCATION...BOTH 1 AND 6 HR VALUES INCREASE. WITH POTENTIALLY TWO SIGNIFICANT BOUTS OF PRECIP POSSIBLE IN THIS AREA TODAY...CONSIDERING A FLASH FLOOD WATCH HERE. TONIGHT CONVECTION LOOKS TO CLEAR THE AREA FROM WEST TO EAST WITH A DECREASE IN CLOUD COVER AS WELL. FOR FRIDAY...BOTH THE AVN AND NGM SUGGEST A WEAK SHORTWAVE TROUGH WILL SPIRAL SOUTH AROUND THE BACK SIDE OF THE UPPER LOW AND TRACK ACROSS IL/IN/KY BY THE LATE AFTERNOON BRINGING THE CHANCE OF SMALL POPS OVER THE NORTHEAST AND EASTERN PORTION OF THE FORECAST AREA. FOR NOW...WILL NOT GO WILD OVER THIS POSSIBILITY...AND ONLY INTRODUCE VERY SMALL CHANCE POPS FOR SHOWERS. FOR TEMPERATURES...TODAY WARMEST READINGS SHOULD BE SOUTHEAST WHERE PRECIP CHANCES WILL BE LEAST AND SUN CHANCES GREATEST. COOLEST READINGS SHOULD BE ALONG AND NORTH OF THE FRONT WHERE CLOUDS AND PRECIP WILL BE MOST LIKELY. TONIGHT...CURRENT AIRMASS /DEW PTS MID-UPPER 50S/ OVER IOWA AND EASTERN NEBRASKA SHOULD ADVECT INTO AT LEAST WESTERN AND NORTHERN PORTIONS OF THE CWFA. THIS REGION WILL GO WITH LOWS IN THE 55 TO 60 DEGREE RANGE WITH AROUND 60 ELSEWHERE. FRIDAY WARMEST READINGS SHOULD BE IN THE WEST WHERE SUNSHINE WILL BE MOST ABUNDANT. WITH MODEL CONSENSUS 85H TEMPS AROUND 11C ACROSS THE CWFA...HIGHS IN THE UPPER 70S SEEM REASONABLE. WITH MORE CLOUDS AND SMALL POPS POSSIBLE NORTHEAST AND EAST...WILL GO WITH SLIGHTLY COOLER TEMPS IN THIS LOCALE. WILL MAKE NO CHANGES TO EXTENDED PACKAGE GIVEN LIMITED NEW DATA 3 AVAILABLE ON MID-SHIFT. .PAH...FFA TODAY ILZ077-078-083-INZ081-082-085>088-KYZ018-019. SLEIGHTER
In the hours before
Local storm report, Jun 21, 1:05 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
105 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM ARLINGTON KY .75 INCH HAIL
06/21/01 CARLISLE REPORTED BY
DES.
1210 PM IRMA KY 60 MPH TSTM WIND GUST
06/21/01 CRITTENDEN
KHLocal storm report, Jun 21, 1:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
111 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM PADUCAH KY 50 MPH TSTM WIND GUST
06/21/01 MCCRACKEN 200 SQ FT ROOF DAMAGED
WITH SOME DAMAGE TO BEAMS
AT THE HIGDON MCBRIDE
FURNITURE STORE. SPOTTER
WAS PRESENT AND REPORTED
WINDS DID NOT EXCEED 50 MPH
AND NO OTHER DAMAGE
OCCURED.
KHLocal storm report, Jun 21, 1:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
122 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM CLINTON KY WIND DAMAGE
06/21/01 HICKMAN THUNDERSTORM WINDS DOWNED
NUMEROUS TREES. REPORTED BY
POLICE.
KHSpecial weather statement, Jun 21, 1:31 PM CDT, 25 minutes before
KYZ012-016-017-019>022-211932- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 131 PM CDT THU JUN 21 2001 ...WIND GUSTS 45 TO 55 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... A LINE OF STRONG THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG WINDS OF 45 TO 55 MPH AND UP TO 1/2 INCH DIAMETER HAIL...STRETCHED FROM WEST OF HOPKINSVILLE KENTUCKY...NEAR GRACEY...TO NEAR MADISONVILLE...CALHOUN AND OWENSBORO KENTUCKY. THE STRONGEST THUNDERSTORMS WERE ALONG THE SOUTHERN END OF THE LINE OVER TRIGG COUNTY...INCLUDING THE GRACEY KENTUCKY STORM. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...UP TO AN INCH IN ONE HALF HOUR...AS WELL AS FREQUENT LIGHTNING AS THEY MOVE EAST AT 20 MPH. HAIL OF AROUND A HALF INCH DIAMETER...ALONG WITH WINDS OF AROUND 50 MPH...IS POSSIBLE WITH THE STORMS FROM GRACEY TO SOUTH OF MADISONVILLE. THE LINE OF STORMS SHOULD REACH FROM OAK GROVE TO CENTRAL CITY BY 230 PM AND TH ELKTON AREA BETWEEN 230 PM AND 3 PM. SHANKLIN
Local storm report, Jun 21, 1:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
138 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM BENTON KY WIND DAMAGE
06/21/01 MARSHALL NUMEROUS TREES DOWN ON OLD
HWY 641 SOUTH.REPORTED BY
LAW ENFORCEMENT
DDHLocal storm report, Jun 21, 1:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
146 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM GILBERTSVILLE KY WIND DAMAGE
06/21/01 MARSHALL THUNDERSTORM WINDS DOWNED
TREES ON RIDGE ROAD AND
ROCKY POINT.REPORTED BY
ROAD DEPARTMENT.
DDHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:39 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 36 min |
| Jun 21, 12:05 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 25 min |
| Jun 21, 12:39 PM CDT | Flash Flood Warning | PAH | Daviess | 4 hr |
| Jun 21, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 23 min |
| Jun 21, 1:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.